Thunderstorm Wind, Sangamon
- When
- August 27, 7:10 PM CST
- Where
- Sangamon County, 1 mi NE of Springfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.817, -89.633
Several trees were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 27, 1:10 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 PM CDT FRI AUG 27 2004 .DISCUSSION... FORECAST CHALLENGES ARE MAINLY IN THE SHORT TERM AND STEM AROUND HEAVY RAIN POTENTIAL TONIGHT AND POSSIBLY INTO SATURDAY...ALONG WITH THE CHANCE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. COLD FRONT EXPECTED TO MOVE VERY SLOWLY THROUGH THE CWA LATE TONIGHT THROUGH TOMORROW AS A COUPLE OF LOW PRESSURE WAVES MOVE ALONG THE FRONT. SEVERAL INDICATORS POINT TOWARD HEAVY PCPN AND WILL CONTINUE THE FLASH FLOOD WATCH THROUGH TONIGHT. RAIN EXPECTED TO END FROM NW TO SE SAT NIGHT. COOLER AND LESS HUMID WEATHER THEN EXPECTED INTO NEXT WEEK WITH TEMPS WARMING SLIGHTLY TOWARD THE END OF THE WORK WEEK. ETA AND GFS MODEL SIMILAR IN THE MASS FIELDS SO NO STRONG PREFERENCE TODAY. MOS GUIDANCE CLOSE AND USED A BLEND. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... 17Z SFC CHART SHOWING THAT THE COLD FRONT TO OUR NW IS NOT MAKING MUCH PROGRESS TO THE SE. 70-75 DEGREE DEWPOINTS ARE POOLED UP AHEAD OF THE FRONT. MCS ACTIVITY THAT HAS BEEN OVER NE CORNER OF MO AND PORTIONS OF WESTERN IL...IS SLOWLY WEAKENING BUT BACK BUILDING IS OCCURRING FURTHER TO THE SW OVER PORTIONS OF CENTRAL AND WESTERN MO. 18Z ILX SOUNDING LOOKS A LITTLE DRIER AND A TAD MORE STABLE THAN ONE WOULD EXPECT. LATEST RADAR PICS INDICATE THAT THE RAINFALL IS QUICKLY DECR ACROSS THE AREA. ALL 12Z MODELS INDICATE THAT COLD FRONT WILL SLOWLY MOVE TOWARD AND THEN INTO THE NORTHERN PORTIONS OF THE CWA LATE TONIGHT. FIRST LOW PRESSURE WAVE TO MOVE ALONG THE BOUNDARY AND ACROSS THE AREA LATE TONIGHT. STRONG JET SUPPORT AND DIV ALOFT...PWS A LITTLE OVER 2 INCHES...GOOD OVERALL LIFT AND HIGH THETA-E AIR ALL ARGUE FOR POTENTIAL HEAVY RAINS...THEREFORE KEPT THE FLASH FLOOD WATCH IN EFFECT. I ALSO INCREASED THE POPS 10 PERCENT OR SO ACROSS THE BOARD. BEST CHANCES FOR HVY PCPN STILL APPEARS TO BE GENERALLY ALONG AND WEST OF I-55...ADDED 2 MORE COUNTIES IN THE EAST TO THE WATCH TO BE SAFE AND TO BETTER MATCH SURROUNDING WFO WATCHES. IT STILL LOOKS LIKE THE THE HEAVIEST RAINS WILL BE AFTER MIDNIGHT TONIGHT. AS FOR SEVERE WEATHER...WAS SKEPTICAL OF THE WATCH THAT IS IN EFFECT UNTIL 3 PM...THINK THAT THE ATMOSPHERE WILL SLOWLY RE-ENERGIZE THIS AFTERNOON AND EVENING...HOWEVER NEW DEVELOPING TSRA OVER CENTRAL MO MAY DEVELOP INTO ANOTHER MCS AND THE ACTION-INTERACTION OF THIS MAY PLAY A PIVOTAL ROLE IN ANY SEVERE WEATHER OVER OUR AREA THIS EVENING AND TONIGHT. FCST SOUNDINGS FAIRLY UNSTABLE THIS EVENING BUT THEN TAKE ON MUCH MORE OF A HEAVY RAIN LOOK THAN SEVERE AS THE NIGHT PROGRESSES. INCREASED RAIN CHANCES A BIT TOMORROW AS THE FRONT ONLY VERY SLOWLY OOZES THROUGH THE AREA TOMORROW AND AT LEAST ONE MORE WAVE MOVES ALONG THE BOUNDARY. AT LEAST MODERATE RAINS POSSIBLE AGAIN SATURDAY AND LATER SHIFTS MAY HAVE TO EXTEND THE FLASH FLOOD WATCH INTO THE DAY HOURS. KEPT MAX TEMPS DOWN WITH BOUNDARY MOVING THROUGH AND EXPECTED PCPN AND EXTENSIVE CLOUD COVER. TEMPS QUITE A BIT WARMER OVER THE SOUTH THOUGH AS THE FRONT WONT MAKE IT THAT FAR UNTIL SAT NIGHT. KEPT CHANCE POPS GOING SAT NIGHT OVER ENTIRE AREA BUT SHOWED DECR TRENDS LATE NIGHT IN THE NW. SOME CONCERN ABOUT LINGERING PCPN CHANCES IN THE E-SE ON SUN AM BUT WILL KEEP THE GRIDS DRY FOR NOW. PARTLY SUNNY ON SUNDAY AND LESS HUMID AS DRIER AIR MOVES IN BEHIND THE FRONT. TEMPS AGAIN MAINLY IN THE 70S FOR HIGHS. PARTLY CLOUDY AND COOL SUN NIGHT. LONG TERM...MONDAY THROUGH FRIDAY... MEDIUM RANGE MODELS IN DECENT AGREEMENT THROUGH THE PERIOD SO USED THE GFS MODEL FOR MOST OF THE DETAILS. WEAK FRONT APPROACHES THE AREA ON MONDAY BUT MOISTURE APPEARS TO BE LACKING SO KEPT THE FCST DRY. HIGH PRESSURE THEN BUILDS INTO THE GREAT LAKES/OHIO VALLEY THROUGH MOST OF THE WEEK. KEPT THE FCST DRY THROUGH THE WORK WEEK WITH HIGH TEMPS HANGING AROUND 80 OR LOW 80S THROUGH MOST OF THE PERIOD. HEIGHTS ALOFT RISE A BIT TOWARD THE END OF THE WEEK AND SFC HIGH MOVES OFF TO THE EAST WHICH WILL ALLOW TEMPS TO RISE SOME ON FRIDAY AND INTO NEXT SAT ALONG WITH MORE HUMID CONDITIONS AGAIN. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH TONIGHT FROM MCLEAN...DEWITT...MACON...AND CHRISTIAN COUNTIES WESTWARD. && HALL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT FRI AUG 27 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1115 AM CDT FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WARM AND HUMID AIR MASS WILL REMAIN IN PLACE OVER THE AREA THIS AFTERNOON AND TONIGHT. OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION AND A STRONG COLD FRONT...WILL INTERACT WITH THE AIRMASS TO TRIGGER ADDITIONAL THUNDERSTORMS OVER THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ALSO...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA ON SATURDAY AND TRIGGER ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS COULD BECOME SEVERE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BYRD
The Lincoln radar (KILX), 45 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
Several power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419368, 5419367.